Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2016, 5:24 PM EDT for Boyd County, Carter County, Lawrence County, Kentucky; Wayne County, West Virginia. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 5:24 PM EDT (21:24 UTC)
- Expired
- May 1, 2016, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Boyd County, KY, Carter County, KY, Lawrence County, KY, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:30 PM EDT | HAIL 2.75 | 6 N Fallsburg, KY | REPORTED NEAR THE LAWRENCE AND BOYD COUNTY LINE. TIME ESTIMATED FROM RADAR |
| May 1, 5:45 PM EDT | HAIL 0.7 | 2 Sw Durbin, KY | |
| May 1, 6:00 PM EDT | HAIL 1 | Wayne, WV | |
| May 1, 6:02 PM EDT | HAIL 1 | Wayne, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
120
WUUS51 KRLX 012124
SVRRLX
KYC019-043-127-WVC099-012215-
/O.NEW.KRLX.SV.W.0024.160501T2124Z-160501T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAWRENCE COUNTY IN NORTHEASTERN KENTUCKY...
SOUTHEASTERN CARTER COUNTY IN NORTHEASTERN KENTUCKY...
SOUTHERN BOYD COUNTY IN NORTHEASTERN KENTUCKY...
CENTRAL WAYNE COUNTY IN WESTERN WEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DENTON...OR 8
MILES NORTHWEST OF YATESVILLE LAKE STATE PARK...MOVING SOUTHEAST AT
35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOUISA...WAYNE...YATESVILLE LAKE STATE PARK...FORT GAY...RUSH...EAST
LYNN LAKE...DURBIN...DENTON...DUNLOW...BURNAUGH...CENTERVILLE...
GLENHAYES...BUCHANAN...CLIFFORD...FALLSBURG...GENOA AND EAST LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3825 8293 3836 8285 3822 8227 3795 8245
TIME...MOT...LOC 2123Z 293DEG 31KT 3825 8278
HAIL...1.75IN
WIND...60MPH
$$
142 follow-up statements
791
WWUS51 KRLX 012142
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT SUN MAY 1 2016
KYC043-012151-
/O.CAN.KRLX.SV.W.0024.000000T0000Z-160501T2215Z/
CARTER KY-
542 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARTER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN KENTUCKY...AND WESTERN WEST VIRGINIA.
LAT...LON 3816 8267 3822 8272 3832 8270 3822 8227
3804 8239
TIME...MOT...LOC 2141Z 287DEG 31KT 3822 8264
$$
KYC019-127-WVC099-012215-
/O.CON.KRLX.SV.W.0024.000000T0000Z-160501T2215Z/
LAWRENCE KY-BOYD KY-WAYNE WV-
542 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL LAWRENCE...SOUTHEASTERN BOYD AND CENTRAL WAYNE
COUNTIES...
AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNAUGH...OR
NEAR YATESVILLE LAKE STATE PARK...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAYNE...EAST LYNN LAKE...BURNAUGH...DURBIN...CENTERVILLE...BUCHANAN...
FALLSBURG...GENOA AND EAST LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3816 8267 3822 8272 3832 8270 3822 8227
3804 8239
TIME...MOT...LOC 2141Z 287DEG 31KT 3822 8264
HAIL...1.25IN
WIND...60MPH
$$
23326
WWUS51 KRLX 012155
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT SUN MAY 1 2016
KYC127-012204-
/O.CAN.KRLX.SV.W.0024.000000T0000Z-160501T2215Z/
LAWRENCE KY-
555 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN KENTUCKY...AND WESTERN WEST VIRGINIA.
LAT...LON 3830 8260 3822 8227 3808 8236 3818 8261
3819 8260 3822 8260 3823 8261 3826 8260
3827 8261
TIME...MOT...LOC 2154Z 293DEG 31KT 3817 8250
$$
KYC019-WVC099-012215-
/O.CON.KRLX.SV.W.0024.000000T0000Z-160501T2215Z/
BOYD KY-WAYNE WV-
555 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BOYD AND CENTRAL WAYNE COUNTIES...
AT 554 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYNE...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAYNE...BURNAUGH...CENTERVILLE...EAST LYNN LAKE...GENOA AND EAST LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3830 8260 3822 8227 3808 8236 3818 8261
3819 8260 3822 8260 3823 8261 3826 8260
3827 8261
TIME...MOT...LOC 2154Z 293DEG 31KT 3817 8250
HAIL...1.25IN
WIND...60MPH
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:38 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 1, 2:38 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT SUN MAY 1 2016
.SYNOPSIS...
UNSTABLE TODAY WITH COLD FRONT SINKING SOUTHEAST TONIGHT.
UNSETTLED MONDAY INTO TUESDAY. LARGE UPPER TROUGH BRINGS COOL AND
UNSETTLED WEATHER TOWARD END OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A
ROUND OF AFTERNOON SHOWERS AND STORMS.
LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME
LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS
AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO
HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL
CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS
TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO
WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING.
A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE
WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST
MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH
SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND
LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY
NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL
CHANGE TO PREVIOUS FORECAST.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY
BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS
LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS
THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO
SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT
THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH
FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST
ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS
FRIDAY AND AGAIN SATURDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR EXCEPT UNDER SHOWERS WHERE IFR IS POSSIBLE. A FRONT WILL BRING
SHOWERS TO THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS COULD BE INTENSE. HIGH LOW LEVEL RH MAY POSE A THREAT FOR
FOG OVERNIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SHOWERS AND STORMS
COULD VARY. HEAVIER SHOWERS SHOULD PRODUCE IFR...BUT NOT CONFIDENT
ENOUGH IN THE TIMING TO PUT IN TAF.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY H H H H H H H H M H H H
HTS CONSISTENCY M H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z MONDAY...
IFR POSSIBLE THROUGH LATE SUNDAY NIGHT WITH ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS..AND IN STRATUS LINGERING INTO MONDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...JW/MZ
NEAR TERM...JW
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...JWHazardous weather outlook, May 1, 4:25 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 425 PM EDT SUN MAY 1 2016 OHZ066-067-075-076-083>085-WVZ009-022030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>026-022030- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND MUCH OF THE CENTRAL WEST VIRGINIA...SOUTHERN AND WESTERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ010-011-017>020-027>040-046-047-022030- DICKENSON-BUCHANAN-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS...AND THE WEST VIRGINIA MOUNTAINS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. HAIL AND STRONG...GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 1, 2:31 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
231 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM FLASH FLOOD 3 S TURTLE CREEK 37.99N 81.87W
05/01/2016 BOONE WV TRAINED SPOTTER
6 MILE CREEK HAS JUST COME OUT OF ITS BANK AND IS NOW
FLOWING OVER 6 MILE ROAD
0650 AM FLASH FLOOD LOGAN 37.85N 81.99W
05/01/2016 LOGAN WV 911 CALL CENTER
WATER OVER MOUNT GAY ROAD IN LOGAN
0820 AM FLASH FLOOD HARTS 38.03N 82.13W
05/01/2016 LINCOLN WV 911 CALL CENTER
WATER OVER ALFORD BRIDGE. HOUSES IN DANGER IF STREAM
RISES. MOVING FIRE TRUCKS OUT OF FIRE DEPT.
0820 AM FLASH FLOOD 2 E CHAPMANVILLE 37.97N 81.98W
05/01/2016 LOGAN WV BROADCAST MEDIA
GARRET FORK OUT OF ITS BANKS AND BLOCKING GARRETS FORK
ROAD IN CHAPMANVILLE
0825 AM FLASH FLOOD 3 E KERMIT 37.84N 82.36W
05/01/2016 MINGO WV 911 CALL CENTER
WATER RESCUE ONGOING ALONG MARROWBONE CREEK
0835 AM FLASH FLOOD GRIFFITHSVILLE 38.24N 81.99W
05/01/2016 LINCOLN WV EMERGENCY MNGR
HIGH WATER COVERING ROUTE 3 NEAR DUVAL
MIDDLE/ELEMENTARY SCHOOL. ROAD IS BLOCKED.
0840 AM FLASH FLOOD 6 SW CHAPMANVILLE 37.92N 82.09W
05/01/2016 LOGAN WV BROADCAST MEDIA
WATER BLOCKING BROWNS RUN ROAD.
0855 AM FLASH FLOOD 3 SW CHAPMANVILLE 37.95N 82.05W
05/01/2016 LOGAN WV BROADCAST MEDIA
CRAWLEY CREEK OUT OF ITS BANKS AND INTO PROPERTY ALONG
CRAWLEY CREEK ROAD AT THE INTERSECTION OF PITT
BRANCH-MARSH FORK ROAD.
0945 AM FLASH FLOOD 3 N CHAPMANVILLE 38.01N 82.02W
05/01/2016 LOGAN WV BROADCAST MEDIA
STONE BRANCH OUT OF ITS BANKS AND COVERING ED STONE
BRANCH ROAD TO THE NORTH OF CHAPMANVILLE
&&
EVENT NUMBER RLX1600917 RLX1600918 RLX1600919 RLX1600922 RLX1600920
RLX1600921 RLX1600924 RLX1600923 RLX1600925
MACLocal storm report, May 1, 4:53 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 N OLIVE HILL 38.38N 83.17W
05/01/2016 E1.75 INCH CARTER KY PUBLIC
&&
EVENT NUMBER RLX1600926
MECLocal storm report, May 1, 4:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 NE OLIVE HILL 38.35N 83.10W
05/01/2016 M0.88 INCH CARTER KY TRAINED SPOTTER
&&
EVENT NUMBER RLX1600927
MECLocal storm report, May 1, 5:09 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL GRAYSON 38.33N 82.94W
05/01/2016 E0.50 INCH CARTER KY TRAINED SPOTTER
ONE QUARTER TO ONE HALF INCH HAIL AND WIND GUSTS
ESTIMATED TO 45 MPH. TRESS BENDING OVER BUT NOT
BREAKING.
&&
EVENT NUMBER RLX1600928
TRMLocal storm report, May 1, 5:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 NE OLIVE HILL 38.32N 83.14W
05/01/2016 M1.00 INCH CARTER KY TRAINED SPOTTER
&&
EVENT NUMBER RLX1600929
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:27 AM EDT | Flash Flood Warning | RLX | Lawrence | 3 hr |
| May 1, 8:47 AM EDT | Special Weather Statement | RLX | Greenup | 58 min |
| May 1, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 23 min |
| May 1, 4:07 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 38 min |
| May 1, 4:19 PM EDT | Severe Thunderstorm Warning | RLX | Boyd | 41 min |
| May 1, 4:23 PM EDT | Severe Thunderstorm Warning | RLX | Carter | 37 min |
| May 1, 4:41 PM EDT | Flash Flood Warning | RLX | Lawrence | 6 hr |
| May 1, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup, Lawrence | 42 min |
| May 1, 5:25 PM EDT | Flash Flood Warning | RLX | Boyd, Carter, Greenup, Lawrence | 3 hr |
| May 1, 7:24 PM EDT | Flash Flood Warning | RLX | Lawrence | 3 hr |
| May 1, 6:01 AM EDT | Flash Flood Warning | RLX | Boone, Logan, Mingo | 3 hr |
| May 1, 9:07 AM EDT | Areal Flood Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Nicholas and 5 more | 3 hr |
| May 1, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 46 min |
| May 1, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 47 min |
| May 1, 5:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 41 min |
| May 1, 5:42 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 48 min |
| May 1, 6:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 44 min |
| May 1, 6:17 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 43 min |
| May 1, 6:23 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 22 min |
| May 1, 6:25 PM EDT | Flash Flood Warning | RLX | Boone, Cabell, Clay, Fayette, Kanawha, Lincoln and 2 more | 4 hr |
| May 1, 6:27 PM EDT | Special Weather Statement | RLX | Lewis | 48 min |
| May 1, 6:35 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam | 25 min |
| May 1, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 18 min |
| May 1, 6:55 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 50 min |
| May 1, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha | 48 min |
| May 1, 7:04 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo | 41 min |
| May 1, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 53 min |
| May 1, 7:23 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 37 min |
| May 1, 7:25 PM EDT | Tornado Warning | RLX | Raleigh, Wyoming | 35 min |
| May 1, 7:38 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Wyoming | 37 min |
| May 1, 7:54 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 51 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.